Involuntary Facial Movements

Discussion in 'Fibromyalgia Main Forum' started by ILoveGreen, Jul 15, 2012.

  1. ILoveGreen

    ILoveGreen New Member

    Has anyone been told they move their jaw, or that they grimace or make other unusual faces or motions with their tongue similar to tardis diskynisia (sp?)? I knew I had bruxism after auto accidents and had the involuntary jaw movement going on, but lately I've been told I make faces...weird faces and it concerns me because I am completely unaware of it. The other day when I was putting lipstick on I noticed a bit of a tremor in my lips, but I had just used my albuterol inhaler, so I chalked it up to being a little wound up from that. After hearing about "the grimace" from my brother and others, I'm thinking, "Oh no, not another symptom!" I'll have to start wearing a birka.
  2. Nikki

    Nikki Member

    I've been told (by my husband) I make faces; he says they remind him of my mother (LOL). God bless her . . . she passed away 3 yrs ago.

  3. ILoveGreen

    ILoveGreen New Member

    How obvious are your involuntary facial movements (IFEs)? Are you able to go out in public without people looking at you in a strange way? Your husband sounds very supportive of you. :)
    I did a little research and found that certain meds, Reglan in particular, can cause (IFEs) after several years of use esp in middle-aged women. I can't help but wonder if they list IFEs as a side-effect?!? I also found a research abstract on the correlation between pain and IFEs, which makes total sense. Botox can be used in some cases to squelch the nerve activity. Bell's Palsy was also mentioned, along with micro-seizures.
  4. Nikki

    Nikki Member

    No one else tells me . . . but, they probably don't want to hurt my feelings :) . Sometimes when I see random pics taken by family, I freak out . . . what an awful face I'm making. I just decided not to let it bother me.

    But, if you're worried about it, please ck with your dr. I never took Reglan so don't know about that drug.

    Soft Hugs
  5. ILoveGreen

    ILoveGreen New Member

    other than the study I found on LT use of Reglan in middle-aged women. I have never used Reglan.
    My PT said pain will definitely cause people to wince, grimace, grit their teeth, purse their lips, and contort their faces in all sorts of ways.
    I can attest to it! Maybe I can run away and join the circus!
  6. joanierav

    joanierav Member

    a lot of meds as a side effect cause tic like movements of the face and lips. i think benzos are one. (but not sure on that one) i know my friends mom has that real bad. and i know she takes meds for a lot of health issues. but i am too embarrassed to ask my friend about it..

    love, joanie